Steven M. Heilman

Steven M. Heilman

Assistant Professor

Ph.D. Courant Institute of Mathematical Sciences, 2014
B.A, Cornell University, 2009

Email: sheilman@nd.edu
Office: 118 Hayes-Healy Hall
Phone: (574) 631-7393
Fax: (574) 631-6579


For additional information see Steven Heilman’s Personal Page.

Research Interests

I study problems in probability using analytic techniques.  These problems are sometimes motivated by hardness results in theoretical computer science or by social choice theory.  In the past I have used tools from Fourier analysis and semigroups of operators.  I am currently developing calculus of variations techniques.  The Gaussian measure often arises naturally in my work, due to the Central Limit Theorem.

Selected Publications

  • Symmetric Convex Sets with Minimal Gaussian Surface Area, preprint, https://arxiv.org/abs/1705.06643
  • Strong Contraction and Influences in Tail Spaces, (with Elchanan Mossel and Krzysztof
    Oleszkiewicz), to appear, Transactions of the AMS. arXiv:1406.7855.
  • Standard Simplices and Pluralities are Not the Most Noise Stable, (with Elchanan Mossel
    and Joe Neeman), Israel Journal of Mathematics. 213 (2016), no. 1, 33-53. An abstract
    appeared in ITCS 2015.
  • Euclidean Partitions Optimizing Noise Stability, Electronic Journal of Probability. 19 (2014),
    no. 71, 1-37. arXiv:1112.2993.
  • Solution of the propeller conjecture in R3 (with Aukosh Jagannath and Assaf Naor), Discrete
    & Computational Geometry. 50 (2013), no. 2, 263-305. arXiv:1112.2993. An extended
    abstract appeared in STOC 2012.

Please direct questions and comments to: sheilman@nd.edu